Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Isentress and sleepless nights
May 14, 2010

I recently switched my hiv regiman of Truvada, Reyataz, and Novir that I had been on for two years, to Isentress (twice a day) and Truvada. I switched to try to minimize the any lypo. This is my 12th day on isentress. All is fine other than sleep. I know that one of the side effects of isentress can be disrupted sleep. Since starting isentress, my sleep has been minimal, only getting about 4 hours of light sleep (normal with sleep aid is 7 to 8) then waking up and not being able to go back to sleep. Is this a temporary thing while my body adjust to the new med? I'm already taking lunesta nightly, but the isentress is trumping the sleep aid. Thanks

Response from Dr. Henry

Good question. The natural history/evolution of sleep disturbances linked to raltegravir is not well described so difficult to state with any certainty what may happen in your case. I have had several patients report that the sleep problem persisted while others have noted improvement with time. After several months if still a major issue might merit sleep evaluation and or consideration of switching off the raltegravir if no other explanation forthcoming. If any reader knows of a reference on the matter please post. KH



Previous
the case of my son
Next
Raising CD4 on Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement